MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TUBES ADULT TIGHT TO SHAFT TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TUBES ADULT TIGHT TO SHAFT TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 670180
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Event or Problem Description
It was reported that, when attempting to remove the tracheostomy tube after a month of use, cuff deflation was found to be difficult, with only 1 cc of water withdrawn.Per reporter, the tube was then slowly removed using a stylet while the cuff remained inflated.Subsequent testing confirmed that the cuff could not be deflated or inflated.The event occurred while in use with patient at the patient¿s home.No symptoms were reported.
 
Additional Manufacturer Narrative
D9 - date returned to mfg: 21-oct-2025.H3: one used sample, one image and one video were received for evaluation.Visual inspection was performed, and no damage or anomalies were observed.To replicate clinical use, the trach was filled with 10ml of water as per ifu using an icu medical provided syringe.The cuff inflated without difficulty.The cuff was then deflated without difficulty.The customer complaint of a broken cuff cannot be confirmed nor replicated.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
BIVONA TUBES ADULT TIGHT TO SHAFT TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key23011409
Report Number3012307300-2025-10487
Device Sequence Number10559607
Product Code JOH
UDI-Device Identifier15021312006070
UDI-Public(01)15021312006070(17)290604(10)4462496
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number670180
Device Lot Number4462496
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date12/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown